Illinois, 2001Damaging Wind in Illinois, August 25, 2001
August 25, 2001 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 25, 1:45 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 25, 1:45 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
245 PM CDT SAT AUG 25 2001
MAIN FOCUS FOR THE NEXT 12-18H WL BE THE PCPN THREAT ASSOCD WITH
CDFNT CURRENTLY OVER NW MO AND IN THE WRM SECTOR AMS AHD OF IT.
CDFNT MAKING PROGRESS SWD EVER SO SLOWLY AS UPR TROF IS
OUT-RUNNING IT...AND LATEST SR MDL GUID IS SLOWER THAN PRVS RUNS
BRINGING FNT TO XTRM SRN REACHES OF THE CWFA BY 12Z SUN. PER LAPS
AND MODIFIED MRNG SNDGS...THE MOST UNSTBL AIR ATTM RESIDES FM I-70
SWD WHERE CAPES RANGE FROM 2500-4500 J/KG WITH MOST UNSTBL AIR OVR
SRN SXNS WHICH HV SEEN GOOD HTG TDA. THE COMBO OF THIS HTG AND WK
LRG SCALE FRCG ASSOCD WITH THE TAIL END OF THE MIDWEST SHRTWV HV
ELIMINATED CIN OVR SE MO...AND SCT TSRA HV BLOSSOMED IN THIS AREA
OVR THE LAST HR OR SO. UNLESS SOME KIND OF CELL INTERACTION CAN
GENERATE AN EFFECTIVE CD POOL...STG ORGANIZED CNVCTN DOESNT LK VERY
FVRBL AS DP LYR SHEAR IS VERY WK. LATEST RADAR TRENDS BEAR THIS OUT
SHWG MAINLY ORDINARY PULSE TYPE STRMS WITH A FEW SMALL MULTICELL
CLUSTERS. CURRENT PLANS ARE TO CARRY SCT COVERAGE FM STL SOUTH AND
EAST. WL CONT WITH LOW CHC POPS FURTHER NORTH AND WEST IN ASSOCN
WITH FROPA.
FOR SUN MDLS SHWG QUITE A BIT OF LOW LVL RH OVR THE SE THIRD OF THE
CWFA IN THE MRNG WITH RH MXG UPWD THROUGH THE LWR TROP OVR THE
COURSE OF THE DAY. THIS SUGGESTS THAT THIS RGN SHUD SEE MCLDY SKIES
IN THE MRNG TRENDING TWD BKN CU BY AFT AS THE MXD LYR DPNS WITH
DIURNAL HTG. TMP TRENDS RMN ON THE MARK.
WK HI TO SETTLE ACRS THE RGN SUN NGT AND THE BIGGEST FCST CHG IS
THE INTRODUCTION OF A CDFNT ENTERING NW MO BY EARLY MON EVNG. ALL
THE SR GUID SUPPORTS THIS SCENARIO TO A DEGREE. QUESTIONS WRT TO
PCPN THREAT ARE HOW SOON LOW LVL FLOW WL RCVR ON MON IN THE WAKE OF
THE WK SFC RDG AND THUS MOISTURE RTRN AND WARMING. THE ETA IS VERY
AMBITIOUS ATTM BRINGING DPTS IN THE MID 60S-L70S...AND ALSO WUD
SUGGEST TMPS CUD GET INTO THE U80-L90S AS SWLY FLOW DVLPS AHD OF THE
FNT. ATTM WL LEAN TWDS THE WARMER MAV NUMBS. WL ALSO INTRO SOME
LOW POPS MON NGT INTO TUE AS THE FNT PROGRESSES SWD.
TWEAKED THE EXTDD SLIGHTLY FOR WARMER TMPS MID-WEEK AND AHD OF THE
NEXT CDFNT ENTERING THE RGN LATE THURS INTO FRI. THIS FNT SHUD
BRING A NICE INFUSION OF DRIER AND COOLER AIR FOR THE WKND AS THE
MRF IS SHWG A NICE SFC HI BLDG SEWD OUT OF CAN. IM HEDGING ON
BRINGING HIS IN THE 70S FOR ALL BUT THE NORTH FOR THE WKND. MRF
WAS THE MOST AMPLIFIED OF ALL THE MED RNG MDLS AND WL WAIT AND SEE
IF THIS TREND CONTS IN LATER RUNS. IF ANYTHING...MDL TRENDS LATELY
HV BEEN WARMER.
.STL...NONE
GLASS
In the hours before
Special weather statement, Aug 25, 10:53 AM CST, 3 hours 57 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-260100-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1153 AM CDT SAT AUG 25 2001
THE SEVERE WEATHER THREAT: NO ORGANIZED OR WIDESPREAD SEVERE
THUNDERSTORMS ARE EXPECTED ACROSS THE AREA.
FOR THE PERIOD: THIS AFTERNOON AND TONIGHT.
THE WEATHER OUTLOOK: SCATTERED THUNDERSTORMS ARE FORECAST TO
REDEVELOP THIS AFTERNOON AND THIS EVENING ALONG AND AHEAD OF AN
APPROACHING COLD FRONT. WHILE CONDITIONS DO NOT APPEAR TO BE
FAVORABLE FOR THESE STORMS TO PRODUCE WIDESPREAD SEVERE WEATHER...
AN ISOLATED SEVERE STORM PRODUCING LARGE HAIL AND DAMAGING WINDS
CANNOT BE RULED OUT.
GLASS
Thunderstorm Wind, Randolph
- When
- August 25, 2:50 PM CST
- Where
- Randolph County, Chester
- Measured
- 53 kt (61 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.900, -89.817
Emergency management officials reported trees and a few power lines down in Chester.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Delaware, August 25 to 26, 20011 death · 1 event
- Hail and Damaging Winds in Oklahoma, August 25, 2001$1.6 million · 1 in hail · 23 events
- Tornado in Indiana, August 25, 20012 injured · $100,000 · F1 · 1 event
- Lightning Strike in Kansas, August 25, 2001$375,000 · 1 event
- Hail and Damaging Winds in Oklahoma, August 25, 2001$108,000 · 1 in hail · 20 events
- Tornadoes in Wisconsin, August 25, 2001$45,000 · F1 · 2 events
- Rip Currents in New Jersey, August 25 to 26, 20016 injured · 2 events
- Damaging Wind in New Mexico, August 25, 2001$30,000 · 60 kt wind · 1 event
- Lightning Strike in Illinois, August 25, 2001$25,000 · 1 event
- Hail in Texas, August 25, 20011 in hail · 4 events
- Tornado in Illinois, August 25, 2001F0 · 3 events
- Hail in South Dakota, August 25, 20011.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262905.